MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Model Number 10732701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Infiltration into Tissue (1931)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a soft-vu kmp 5f x 65cm 038 nb 0sh.Customer was retracting out of vessel and not all of the catheter was there.The patient was sent to the hospital for further evaluation.Additional information: type of procedure: thrombectomy.No other tools- catheter was over a guide wire.No tortuous anatomy.There was a stent in the outflow tract.No resistance when passing anything in however it tore when pulled back.
 
Additional Manufacturer Narrative
Returned was one (1) angiographic catheter.The whole catheter wasn't returned, (distal portion of catheter/tip end was not returned).Per drawing 94940732701-us rev.A "usable length is to be 65cm +/- 2 cm, only 42.6cm was returned.The detachment location of the catheter is damaged.Based on feedback that the outflow tract had a stent and resistance/tearing when pulling catheter back was observed; handling damage to catheter during use is root cause.The customer's reported complaint description of "customer was retracting the catheter out of the vessel and not all of the catheter was there" was confirmed during evaluation of the returned complaint sample.Root cause of the catheter detachment was damage to the catheter shaft during device use.During pull back through the stent in the outflow tract the catheter became damaged and detached.A review of the device history records was performed for the reported packaging/assembly lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: instructions for use 16900444-01 is provided with this catheter device and contains the following statements.Contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your angiodynamics, inc.Representative.Inspect prior to use to verify that no damage has occurred in shipping do not use if package is damaged.Warnings 1.Angiodynamics angiographic catheters should be used only by physicians with a thorough understanding of angiography and percutaneous interventional procedures.This includes interventional radiologists, vascular surgeons, interventional cardiologists and other physicians with a thorough understanding of angiography and percutaneous interventional procedures.2.Do not insert catheters directly through synthetic vascular grafts.Insert through a sheath introducer.3.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20673339
Report Number1319211-2024-00215
Device Sequence Number18235229
Product Code DQO
UDI-Device IdentifierH787107327010
UDI-PublicH787107327010
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10732701
Device Lot NumberA3024048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/19/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown